Help Withdrawing from Clonazepam (Klonopin, Rivatril, Rivotril)

Discussion in 'Support' started by Geekysugar, Apr 10, 2019.

    1. Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      Hi everyone! I need some advice since my physician wasn't much help.

      I've been taking Klonopin for about 2 months, .5 mg in the morning and .5 mg at night.

      I don't want to make tinnitus worse by withdrawing too fast but I also want to stop taking it as soon as possible.

      Does anyone have any tapering suggestions?
      Thank you all!
       
    2. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      1
      Tinnitus Since:
      1900
      Cause of Tinnitus:
      karma
      Have you asked your doctor?

      You haven't been taking it that long; if it were me, I'd figure on spending at most another 6-8 weeks tapering it off. It will take between 4 and 8 days to really feel the effects of cutting the dose. This could probably be done "safely" in 3-4 weeks given limited duration of use, but that might be more uncomfortable. Some people tolerate it better than others.
       
      • Agree Agree x 2
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      Geekysugar

      Geekysugar Member

      Tinnitus Since:
      11/2018
      Cause of Tinnitus:
      Ototoxic meds, Chiari
      He said I should just stop it. Which sounds pretty crazy! He had also recommended a started dose of 2 mg...so I know I shouldn't listen to him much. 6-8 weeks sounds a little more realistic.
      I'll try making a schedule for it. Thanks!
       
    4. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      1
      Tinnitus Since:
      1900
      Cause of Tinnitus:
      karma
      I think that most people would actually be fine just stopping it, but agree that it's really bad advice to give someone; the risks of things going badly seem to outweigh the pretty minimal risk of stopping more slowly.
       
    5. OnceUponaTime
      Fine

      OnceUponaTime Member Benefactor Hall of Fame

      Location:
      New York
      Tinnitus Since:
      11/11
      Cause of Tinnitus:
      Allergies or Acoustic Trauma, Stress
      Yes, definitely taper off, don't just stop.
      Wow, 2mg starting dose is a lot, IMHO.
       
    6. JohnAdams
      Starving

      JohnAdams Member Benefactor Hall of Fame

      Location:
      here
      Tinnitus Since:
      it started.
      Cause of Tinnitus:
      hearing loss
      Benzos are awesome when they work but you definitely build up a tolerance. If you're worried about it I'd taper off very slowly. Maybe take some melatonin and start exercising a lot to help you get tired for bedtime. If I had some right now I'd take one.
       

Share This Page

Loading...